Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Taken anti rabies vaccination and tetanus injection after dog bite. Concerned about excess salivation. Suggestion

User rating for this question
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9071 Questions
hello doctor,
7 months back my dog was 1 month old and he snached me on my tommy(stomach), then he was not vacinated, after that i got Vacinated and Anti rabies (Rabipro), it was five shots ( 0 , 3 , 7 , 14 , 28)days, and 1 tetnus injection,.
After 2 month of his birth then he got all vacination including rabies,
now 3 days back My dog has has licked on one my wound which i had a cut from somewhr, then i went to the same place where i got vacinated then they recomonded me 1 injection shot of rabies, then i did it. but since morning iam facing a problom of lot of salaiva comming in my mouth that is in excess, but last night my toung got rubbed with my teeth badly, now i'm confused why is it excess of salavia is it because now toung cuting or my dog licked on my wund, and my toung is still swalen (seems to be),
kindly tell me what should i do
Posted Fri, 1 Jun 2012 in Infections
Answered by Dr. Praveen Tayal 9 hours later
Thanks for posting your query.
If you had a full course of anti rabies vaccination just two months back ,you really don`t need repeat vaccination.To be on safer side some people recommend one or three doses for second bite or injury due to dog. You have already taken that also.

My unguarded advice would be that there is no need for the second course, as the immunity provided by a single course lasts for 2 to 3 years.
Also, since your dog is a pet one and is fully immunized, there is no need to worry.
The salivation you are having is due to rubbing of your tongue with your teeth. It will heal in few days. So, do not worry.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Follow-up: Taken anti rabies vaccination and tetanus injection after dog bite. Concerned about excess salivation. Suggestion 15 hours later
OK Doctor, but still to be on a safer side can u tell me a blood test from which i can see that there is no infection
Answered by Dr. Praveen Tayal 9 hours later
Thanks for writing again.
There is no specific test to detect the infection. You can only monitor your pet for any signs and symptoms for next ten days.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Follow-up: Taken anti rabies vaccination and tetanus injection after dog bite. Concerned about excess salivation. Suggestion 13 hours later
ok doctor but iam worried about the salavia which is comming in my mouth, kindly let me know that what should i do, because i can feel my toung is allmost fine but salavia in excess is not getting stop, otherwise do tell me some remedy to stop this excess salavia, kindly reply me soon
Answered by Dr. Praveen Tayal 10 hours later
Excessive saliva production may be caused by-
* Infection in your mouth
* Medications, such as clozapine, isoproterenol, pilocarpine and reserpine
* Stomatitis (an inflammation of mucous membranes in your mouth)
* Acute sinusitis
* Allergies
* Chronic sinusitis
* Enlarged adenoids
* Tumors that affect your tongue or lip movement
I would encourage you to XXXXXXX your health care provider to find out the possible cause and treat you accordingly. Meanwhile you can take antacid like Gelusil three times a day after meals and rinse your mouth with chlorhexidine mouth wash for temporary relief.
Wishing you an early trouble free recovery.
Best regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor